MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-D BLEND; SERACLONE ANTI-D BLEND

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-D BLEND; SERACLONE ANTI-D BLEND
Catalog Number 802033100
Health Effect - Clinical Code Reaction (2414)
Date of Event 08/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer reported false negative results of two rh(d) positive sample with seraclone anti-d blend in the immediate spin method.The customer stated that the result of one rh(d) positive sample was correctly positive after using two drops of seraclone anti-d blend lot 8832110-02.And the customer received a correctly positive result of the second rh(d) positive sample after 15 minutes incubation using seraclone anti-d blend lot 8905130-04.The customer site usually does not perform the weak d test using this reagent unless the sample is from a newborn.The customer provided complaint samples of both seraclone anti-d lots (ref #802033100, lot #8832110-02 and lot # 8905130-04) they used at the site and two specimens of one patient (both labeled as (b)(6) 2019 0500) that had caused false negative test results.Our quality control laboratory tested the complaint samples as well as their retention samples and a reference lot (lot #8922070-04) for potency and specificity.All reactions were correct.The minimum titer of 32 was always met.And all three reagents (complaint sample and retention sample of the supposedly defective products as well as the retention sample of the reference lot) showed comparable results.Additionally our quality control laboratory tested the patient sample with both lots of the supposedly defective product in the immediate spin method.The reactions were negative.After an incubation of 15 minutes at room temperature - which is not according to the instruction for use - the reactions were 2w positive.In the indirect antiglobulin test (iat) the patient sample was 4+ positive with all seraclone anti-d blend reagents.The patient sample was sent for molecular typing to an external laboratory.The result was ccd.Ee weak d type 1.Seraclone anti-d blend is formulated to optimize the reaction at anti-human globulin (ahg) and therefore might give weaker respectively negative reactions when used in the immediate spin method.According to the note in the section limitation of the instruction for use we recommend: "if the immediate reaction with anti-d (rh1) blend is negative, a test for weak d or partial d may be performed." testing by our quality control laboratory confirmed that the allegedly defective lots of seraclone anti-d blend function correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lots.From the initial complaint it was not clear that in fact two lots of seraclone anti-d blend yielded a supposedly false negative result.Therefore our initial report was only sent for lot 8832110-02, not also for lot 8905130-04.We apologize for this error.

Brand Name
BLOOD GROUPING REAGENT ANTI-D BLEND
Common Device Name
SERACLONE ANTI-D BLEND
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key9222723
Report Number9610824-2019-00052
Device Sequence Number16704895
Product Code KSZ
UDI-Device Identifier07611969950201
UDI-Public(01)07611969950201(17)210119(10)8905130-04
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/19/2021
Device Catalogue Number802033100
Device Lot Number8905130-04
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/20/2019
Initial Report FDA Received Date10/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1